Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV/Lupus
Mar 13, 2006

I've been HIV positive for 18 years. I took AZT and a couple other meds years ago, but have not been on anything in the last 5 years or so. My T-cell count is 350 and viral load is around 19,000. For the past couple of years I've been having Lupus-like symptoms. My HIV doctor seems to believe that some of these symptoms, joint pain and neuropathy, might be alleviated or disappear altogether if we could "reconstitute" my immune system. I've always considered not having to use the meds as an ace in the hole, not to mention the possible side effects and the cost. The only reason I would take the meds is if that would help with the joint pain and neuropathy. What do you think?

Response from Dr. Henry

Have you evaluated for lupus or other auto-immune problems by your HIV specialist or a rheumatologist to betted define what is going on with your health. A trial of effective HIV therapy for 6 months or so to see what happens to your symptoms may be worthwhile to consider if there is some likelihood that your HIV status is contributing to your symptoms(I would generally use a boosted protease inhibitor based regimen in order to maximize the odds that no resistance would develop during a trial period on therapy). HIV infection has been shown to sometimes trigger/interact with other auto-immune phenemenon. KH



Previous
Rash after Reyataz
Next
HIV/Hepc?testosterone

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement